Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 15, 2019, 11:21 AM MDT for 13 counties in Utah. It took effect at Aug 16, 2019, 12:00 PM MDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2019, 11:21 AM MDT (17:21 UTC)
- In effect from
- Aug 16, 2019, 12:00 PM MDT
- Expired
- Aug 18, 2019, 9:00 PM MDT
- In force
- 57 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, San Juan County, UT, Sanpete County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 146 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3442 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS85 KSLC 151721 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1121 AM MDT Thu Aug 15 2019 UTZ482-484-489-160830- /O.NEW.KSLC.FW.W.0011.190816T1800Z-190818T0300Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- 1121 AM MDT Thu Aug 15 2019 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...484 AND 489... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Friday to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
9 follow-up statements
407 WWUS85 KSLC 160804 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 204 AM MDT Fri Aug 16 2019 UTZ482-484-489-162200- /O.CON.KSLC.FW.W.0011.190816T1800Z-190818T0300Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- 204 AM MDT Fri Aug 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...484 AND 489... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
713 WWUS85 KSLC 162029 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 229 PM MDT Fri Aug 16 2019 UTZ482-484-489-170930- /O.CON.KSLC.FW.W.0011.000000T0000Z-190818T0300Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- 229 PM MDT Fri Aug 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482... 484 AND 489... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
860 WWUS85 KSLC 170843 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 243 AM MDT Sat Aug 17 2019 UTZ482-484-489-172300- /O.CON.KSLC.FW.W.0011.000000T0000Z-190818T0300Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- 243 AM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482... 484 AND 489... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
961 WWUS85 KSLC 171455 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 855 AM MDT Sat Aug 17 2019 UTZ492-495-172300- /O.EXB.KSLC.FW.W.0011.190817T1800Z-190819T0300Z/ Central Utah West Desert-Color Country West Desert- 855 AM MDT Sat Aug 17 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT Sunday. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-172300- /O.EXB.KSLC.FW.W.0011.190817T1800Z-190818T0300Z/ Mojave Desert-Grand Staircase- 855 AM MDT Sat Aug 17 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-484-489-172300- /O.CON.KSLC.FW.W.0011.000000T0000Z-190818T0300Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- 855 AM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482... 484 AND 489... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
010 WWUS85 KSLC 172045 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 245 PM MDT Sat Aug 17 2019 UTZ482-484-489-180300- /O.CON.KSLC.FW.W.0011.000000T0000Z-190818T0300Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- 245 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482... 484 AND 489... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-495-180445- /O.CON.KSLC.FW.W.0011.000000T0000Z-190819T0300Z/ Central Utah West Desert-Color Country West Desert- 245 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-180300- /O.CON.KSLC.FW.W.0011.000000T0000Z-190818T0300Z/ Mojave Desert-Grand Staircase- 245 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
856 WWUS85 KSLC 180237 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 837 PM MDT Sat Aug 17 2019 UTZ482-484-489-180345- /O.EXP.KSLC.FW.W.0011.000000T0000Z-190818T0300Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- 837 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...484 AND 489... Critical fire weather conditions are now longer occurring at this time. However, generally breezy, hot, and dry conditions will continue at times over the next few days, so continued caution is recommended. $$ UTZ497-498-180345- /O.EXP.KSLC.FW.W.0011.000000T0000Z-190818T0300Z/ Mojave Desert-Grand Staircase- 837 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... Critical fire weather conditions are now longer occurring at this time. However, generally breezy, hot, and dry conditions will continue at times over the next few days, so continued caution is recommended. $$ UTZ492-495-181200- /O.CON.KSLC.FW.W.0011.000000T0000Z-190819T0300Z/ Central Utah West Desert-Color Country West Desert- 837 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
945 WWUS85 KSLC 180842 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 242 AM MDT Sun Aug 18 2019 UTZ492-495-182330- /O.CON.KSLC.FW.W.0011.000000T0000Z-190819T0300Z/ Central Utah West Desert-Color Country West Desert- 242 AM MDT Sun Aug 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
062 WWUS85 KSLC 182054 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 254 PM MDT Sun Aug 18 2019 UTZ492-495-190300- /O.CON.KSLC.FW.W.0011.000000T0000Z-190819T0300Z/ Central Utah West Desert-Color Country West Desert- 254 PM MDT Sun Aug 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
410 WWUS85 KSLC 190304 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 904 PM MDT Sun Aug 18 2019 UTZ492-495-190415- /O.EXP.KSLC.FW.W.0011.000000T0000Z-190819T0300Z/ Central Utah West Desert-Color Country West Desert- 904 PM MDT Sun Aug 18 2019 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... Winds have trended downward for the night and humidities will gradually trend upward. Therefore, critical fire weather conditions are no longer expected. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 15, 8:54 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 15, 8:54 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 854 AM MDT Thu Aug 15 2019 .SYNOPSIS...A dry cold front will move into northern Utah tonight. High pressure is expected to rebuild over the region by the latter half of the upcoming weekend. && .DISCUSSION...Utah and southwest Wyoming remain under a dry westerly flow this morning. Across the area, satellite derived PWs are primarily in the 0.3 to 0.4 range, with pockets of slightly higher values over southeast Utah and in the vicinity of the GSL. In this dry airmass, skies are clear with the exception of a few clouds in the area of slightly higher moisture over southeast Utah. Maxes today will be the warmest of the week, running 5F or slightly more above seasonal normals across the region. A weak trough moving over the top of the ridge centered over the Baja California coast will graze northern Utah this evening and overnight, bringing a dry frontal boundary through the northern half of the area. This will cool temperatures down, most noticeably over northern Utah where maxes will be around 5F cooler than values observed today, right around climo. Temperatures are expected to rebound by the latter half of the weekend with building high pressure as conditions remain dry. No updates expected to the forecast this morning. && .AVIATION...Winds at the KSLC terminal will switch to northerly 18Z-20Z. A short period of light southerly winds are expected 02Z to 04Z-05Z before a weak cold front shifts winds back to northwest. VFR conditions should persist through the TAF period. && .FIRE WEATHER...Dry conditions will continue over the district for the next several days. A trough grazing northern Utah tonight into tomorrow will bring a dry front through the northern half of the district. Along and ahead of the front, winds may get strong enough for a few pockets of marginally critical fire weather conditions this afternoon into tomorrow. Temperatures will be near seasonal normals tomorrow into Saturday before warming to start the upcoming week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Traphagan/Billingsley For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.